69188members
363226posts
cancel
Showing results for 
Search instead for 
Did you mean: 

Side affects of tamoxifen

3 REPLIES 3
Highlighted
Member

Re: Side affects of tamoxifen

I've been on Tam since March (had Estrogen Receptive, Invasive Ductal Carcinoma, 22mm, but no affected lymph nodes found). Got really low and anxious so gp prescribed Sertraline. After about two months I was my old self again. My worry was that the surgeons told me the effects of the Tam would be reduced by Sertraline. So, thinking I would be ok without antidepressants I came off them. I thought maybe the depression wasn't all down to Tam. After all, I'd just fought cancer and like a crazy womon, moved house and took on a huge mortgage. Bearing in mind, I'd stayed positive all through my diagnosis, chemo and radio. But two months after stopping Sertraline (gradually) I'm in a bad place again now. I've been a miserable cow and I hate myself, my looks and I feel sorry for my family having to put up with the Grinch. I either have to come off Tam or change antidepressants. The main thing I have learned is that it's definitely the Tam causing depression and anxiety, I've never suffered from it before, only since starting Tamoxifen.
Highlighted
Member

Re: Side affects of tamoxifen

Hi Chaddy, I can totally relate! I was diagnosed in March 2015 and started Tamoxifen in the April , my sex drive took a dive and I felt totally shattered all the time and don't even talk about the weight gain!!🙈

What actually pushed me in to having a break though was the effect it started to have on my joints , especially my knees , I now have arthritis and suffer badly with pain and stiffness, I've not lost any weight but my sex drive has returned!! Hurrah 😉 I've been off Tamoxifen for 4 months now and although I'm contemplating re starting in the new year I'm really not keen , I had a stage 1 grade 1 diagnosis and my extra protection with it is small, it's something I will have to ponder on but for now I'm enjoying feeling like me again! Xx 

Highlighted
Member

Re: Side affects of tamoxifen

Hi Chaddy

 

I am sure that someone will be along soon to support you and share their own story.  In  the meantime maybe you could post in the Ask Our Nurses area or give our free Helpline a call and talk to one of our specialists?

 

Best wishes
Anna
Digital Community Officer

Highlighted
Member

Side affects of tamoxifen

Hi 

I’m 2 years post op from stage 1 Breast cancer and I have been taking tamoxifen for about 18 months 

i have no  sex drive at all, feel tired and lathajic all the time don’t have any energy I’ve put on weight feel down and unattractive is it the tamoxifen or just me  

I love my love so much he’s my rock but I so want to feel that spark again 

any advice 

thanks 

p